After six and a half years

I have finally got medication from the doctor for my depression.

My latest bout of depression started when I was pregnant with Mia (who is now 6) and the doctors had not a clue what to do with me whilst I was pregnant. I never went to the clinic or anything after I had Mia and so slipped through the net. A couple of years ago I had a seriously bad downturn again and went to the doctor but he just suggested I try reflexology (which I did but couldn't stand the woman doing it she didn't shut up rattling for the full half hour!).

Yet more bad news on the home front this week and I am even further down that black hole, which is something I didn't think was possible. However I got an emergency appointment at the doctors today and have been sent away with meds called Sertraline. The side effects sound like they will compound all the feelings I currently have (depression, nausea, headaches, sleeplessness, lack of concentration) so I really hope they don't affect me like that. They aren't expected to kick in for 2-4 weeks but I have a follow up appointment with the doctor next week, I'm wondering if this is to increase the dosage; I've done a little Googling and they seem to be something you have to get into gently (and then get out of gently, hopefully when the light appears at the end of the tunnel).

Any spare hugs gratefully received and thanks to everyone who has given squishy ones so far ... I can't begin to describe how much your thoughts mean to me.

16 comments:

Carole c said...

Suzanne, Big hugs to you hun. I know just how you are feeling. Have been there. Drugs did help me, but as you say, gently in then gently out. If you need someone to talk to I am always here. I can PM you with my details on UKS if you wish. Sometimes just sharing how you feel with someone who can understand helps. xx

Kel x said...

Ah Suzanne! Big hugs for sure. I am glad you can share it with us. There is a lot of depression in my family, and the right drugs can be a lifeline. I hope you don't get many side effects.

Anonymous said...

It does take work to explain it all to a DR but what a difference it can make. Medications of this type take some experiementation. When they start to work, you will just feel normal. If you don't feel more normal than you do now, then it isn't working correctly. You have my prayers and my hugs!

Tammy aka Tropicalart77

Anonymous said...

((((hugs))) Suzanne...xxx

Heather said...

Thinking of you xxx

Cath said...

((((hugs))) I hope the pills work soon and you will be feeling a lot better.

Jaffers said...

It WILL get better babes, the drugs will replace the missing bits and make life more bearable, hope it happens as soon as possible and you can cope better with theerything else too.

Anonymous said...

Massive massive hugs, havent seen you for a while but hang on in there gal.xx Dawnk

Anonymous said...

A BIG hug to you suzanne and really hope things start to get better for you soon x michelle-little lamb

Angela said...

Suzanne, sending huge hugs and hope you feel better soon Thinking of you xxx

Pandora's Sandra said...

I too have been down this road and was helped a lot by the anti-depressants I was prescribed. They should help you out and help you to feel more normal. A little gentle excercise such as the occasional brisk walk or a swim also helps them to work better. Sending you warm thoughts and a BIG hug. Sandra x

Jen said...

More hugs from me! Hope the meds make a difference - they did for me. Take care.

Anonymous said...

Just wanted to add hugs along with everyone elses! Also to say that Sertraline were the anti-depressants that I was on until earlier this year and found them excellent. I had the side effects for about a week (nausea/tiredness/wooziness) but after that I was ok. I took the side effects as a good sign though because I'd tried other medication which didn't work so side effects to me this time felt like they were at least going to do something! I came off the Sertraline gradually over a fortnight (reducing the dose every few days following docs advice) and that was fine too - no prob with withrawal or anything like that. Good luck - hopefully you'll find that a course of these tabs will help you feel more on an even keel. Pauline x

Kirsty said...

lots of hugs and wishes Suz.
The best thing is that you recognise that you needed treatment - thats a huge leap in starting squishing those niggling nasties.
Let mw know how you get on... might join you ;)

Anam_Kihaku said...

**hugs**girlie. here for you as always. hang in there ok :)

Sharon said...

BIG hugs from me Suzanne. I hope the medication helps you. I'll be thinking of you.
xxxxx
P.s. You rock - see my blog for details!!